MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® WESTERNGREN SEDIMENTATION RATE DETERMINATION; BLOOD COLLECTION TUBE

BECTON, DICKINSON & CO. BD VACUTAINER® WESTERNGREN SEDIMENTATION RATE DETERMINATION; BLOOD COLLECTION TUBE
Catalog Number 369741
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for tube breakage with the incident lot was observed.Conclusion: without a sample, an absolute root cause for this incident cannot be determined as bd was not able to duplicate or confirm the customer¿s indicated failure mode.
 
Event or Problem Description
It was reported that glass, paper label, 13x75 mm, 2.4 ml bd vacutainer® westerngren sedimentation rate determination, buffered citrate (32.0 mg sodium citrate 4.2 mg citric acid/ml) 0.6 ml, black bd hemogard¿ burst during labeling.No blood exposure to mucous membrane.No injury or medical intervention.
 
Additional Manufacturer Narrative
A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformance during manufacturing of the product.

Brand Name
BD VACUTAINER® WESTERNGREN SEDIMENTATION RATE DETERMINATION
Common Device Name
BLOOD COLLECTION TUBE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7089139
Report Number1917413-2017-00570
Device Sequence Number1873979
Product Code JKA
UDI-Device Identifier00382903697410
UDI-Public00382903697410
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Phlebotomist
Device Expiration Date01/31/2018
Device Catalogue Number369741
Device Lot Number6187601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by Manufacturer12/01/2016
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;